MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRIM CEM FXD BPLT #5; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRIM CEM FXD BPLT #5; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Catalog Number 5520B500
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Codes Arthritis (1723); Injury (2348); Inadequate Osseointegration (2646)
Date of Event 01/08/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information in this report was provided by stryker orthopaedics legal affairs department.It was noted that the device is not available for evaluation.Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Device not available.
 
Event or Problem Description
It was reported that allegedly the patient was revised due to "right knee osteoarthritis and right knee total arthroplasty failure or loosening.".
 
Additional Manufacturer Narrative
Reported event: an event regarding loosening involving a triathlon baseplate was reported.The event was confirmed through clinician review of the provided medical records.Method & results: -product evaluation and results: not performed as no product was returned for evaluation.-clinician review: a review of the provided medical records by a clinical consultant stated the following comment: a single ap of the primary tka dated (b)(6) 2012 was reviewed.The femoral component is in its expected position.Interfaces are not visible for the femoral component on ap view and i cannot comment on fixation.Tibial component was undersized in a few degrees of varus.There is a slight lucency beneath the medial plateau of the tibial component otherwise the tibial component appears well fixed.No x-rays demonstrating reported lucencies beneath the tibial plateau nor the bone scan were available for review.2 ap x-rays of a stemmed revision tka dated (b)(6) 2014 components are in satisfactory position and the stems and implants appear well fixed.Review of the records confirm revision surgery was carried out for aseptic loosening of a tibial component in a cemented tka.Records do not provide any evidence for a root cause of the aseptic loosening.Product history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Further information such as device return, pre and post operative x-rays, operative reports as well as patient history and follow up notes are required to complete the investigation for determining a root cause.
 
Event or Problem Description
It was reported that allegedly the patient was revised due to "right knee osteoarthritis and right knee total arthroplasty failure or loosening." update:review of the records confirm revision surgery was carried out for aseptic loosening of a tibial component in a cemented tka.

Brand Name
TRIATHLON PRIM CEM FXD BPLT #5
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8424515
Report Number0002249697-2019-01345
Device Sequence Number2170366
Product Code MBH
UDI-Device Identifier07613327041057
UDI-Public07613327041057
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2014
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2017
Device Catalogue Number5520B500
Device Lot NumberS9SMJ
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/15/2019
Supplement Date Received by Manufacturer07/15/2019
Initial Report FDA Received Date03/15/2019
Supplement Report FDA Received Date08/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age53 YR